MAUDE Adverse Event Report: ARTHREX, INC. COUNTERSINK, FOR 6.5MM HCS; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. COUNTERSINK, FOR 6.5MM HCS; ORTHOPEDIC MANUAL SURG INSTR
Model Number COUNTERSINK, FOR 6.5MM HCS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ankle fusion surgery the ar-8610cs-65 countersink broke during the procedure.While using the device correctly with the attached handle on the second turn the tip broke.Two small fragments remained in the patient.The surgeon continued with the screw insertion following the instrument breakage.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that one of the tips was broken off, and the countersink for 6.5 mm hcs other tips was damaged.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were not specified.The most likely cause of the reported failure is user error, specifically due to misaligned insertion or the application of excessive mechanical force during installation or use.

Brand Name
COUNTERSINK, FOR 6.5MM HCS
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22071167
Report Number1220246-2025-02159
Device Sequence Number8703291
Product Code LXH
UDI-Device Identifier00888867197251
UDI-Public(01)00888867197251(11)230406(10)012308
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOUNTERSINK, FOR 6.5MM HCS
Device Catalogue NumberAR-8610CS-65
Device Lot Number012308
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown